|Does Truvada cause Phosphorus deficiency ?
Jun 4, 2010
I have been on Reyataz, Truvada & Norvir for a couple of years now. However during my last regular blood-work check-ups my doctor noticed that my "Phosphorus" level was low. He repaeted the blood test several times and added a couple of spot urine tests as well as a 24 hour urine collection. He is now prescribing me "PHOSPHA 250mg NEUTRA" I'm having stomach bloating, weakness & diarrhea. How long must I take this "PHOSPHA 250" & will I eventually have to switch from Truvada ?
| Response from Dr. Henry
For some patients the tenofovir can cause renal problems including phosphate loss in urine in a small subset of patients. Monitoring overall renal function including checking for protein in urine is warranted with possible switch off the Truvada if the problem progresses. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.